MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a rapid exchange was intended to be used in a procedure performed on (b)(6) 2022.During preparation outside the patient, as the package was attempted to be opened, "a black garbage-like substance" was noticed inside the packaging; hence, the package was not opened.It was reported that there was no damage on the device pouch or seal.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1802 captures the reportable event of foreign material present in the packaging of the device.Block h10: the returned rapid exchange was analyzed, and a visual evaluation noted that there was no evidence of the problem found.No problems with the device were noted.The reported event of a black garbage-like substance observed in the bag was not confirmed.Upon analysis, the device was free of foreign matter inside the pouch.The returned unit did not show evidence of either the alleged problem or any defect that could have contributed to the event reported.Based on all gathered information, the overall conclusion for the complaint will be no problem detected.Block h2 (additional information): block b5 has been updated based on the additional information received on february 27, 2023.
 
Event or Problem Description
It was reported to boston scientific corporation that a rapid exchange was intended to be used in a procedure performed on (b)(6) 2022.During preparation outside the patient, as the package was attempted to be opened, "a black garbage-like substance" was noticed inside the packaging; hence, the package was not opened.It was reported that there was no damage on the device pouch or seal.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.Additional information received on (b)(6) 2023: it was reported that a "foreign substance" in the actual product was noticed; however, it was not checked if it was located in the device packaging or if it was in the outer pouch.

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16198607
Report Number3005099803-2023-00108
Device Sequence Number14954161
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public08714729301905
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberM00545820
Device Catalogue Number4582
Device Lot Number0030079691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown